MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC LANGSTON V2; DUAL LUMEN

VASCULAR SOLUTIONS, INC LANGSTON V2; DUAL LUMEN
Model Number 5540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.There was no returned product to evaluate for this complaint so the root cause is undeterminable.However, this event is related to mdr 2134812-2017-00091 (experienced air drawing back from the engaged catheter while flushing and prepping to zero the line.An unusual blue segment of catheter was noted to be extending from the yellow segment of the catheter) no patient impact or injury was reported for either of these complaints.The complaint was sent to the supplier for further investigation.These complaints are under further investigation.A follow-up report will be initiated if additional or further information is received.
 
Event or Problem Description
There was not a crack in the catheter.There was a blue piece protruding from the catheter and right where they appear to be seperated there was blood coming out from in -between the two catheter pieces.No adverse problems occured.The catheter was not saved.Mdr 2134812-2017-00091 is also related to this report.
 
Additional Manufacturer Narrative
This event is related to mdr 2134812-2017-00076 langston v2 and mdr 2134812-2017-00091 langston v2.The returned units for these ders showed the proximal hub/strain relief bond separated.A leak test was performed on the returned unit and the results show that injecting through the ao (aortic) port produced a leak at the point of separation, between the proximal hub/strain relief bond.Furthermore, a liquid leakage under pressure test was completed on test units.Test results concluded that the most likely root cause for this failure is that a high pressure injection was attempted through the ao port causing the bond to separate.The langston ifu precautions; "do not use the outer lumen for the delivery or infusion of diagnostic, embolic, therapeutic materials or to perform pressure injections of contrast medium into the vascular system as such pressure injections could result in device damage.".

Brand Name
LANGSTON V2
Common Device Name
DUAL LUMEN
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7018394
Report Number2134812-2017-00090
Device Sequence Number1184317
Product Code DQO
UDI-Device IdentifierM20655400
UDI-PublicM20655400
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/22/2019
Device Model Number5540
Device Lot Number610118
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date03/06/2018
Patient Sequence Number1
Patient Age74 YR
Patient Weight125